U.S. doctors online nowAsk doctors free
A 19-year-old female asked:

Im on depo-provera shot n ben havin unprotected sex. i got it < a month.i also had sex 3 weeks b4 depo-provera shot. i've been spotting brownish pinkish. what is it?

1 doctor answer2 doctors weighed in
Dr. Lillian Schapiro
Obstetrics and Gynecology 31 years experience
Might be fine: It is not unusual to have spotting in the first few months after a Depo Provera (medroxyprogesterone) shot. It is important to get the Depo Provera (medroxyprogesterone) shot during or just after your period to be certain that you are not pregnant when you get it.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 24-year-old female asked:
Didnt get nxt Depo-Provera 8/2 got my period 11/12 then 12/16-19 now spotting again 12/22 been having unprotected sex is it Depo-Provera or something eles?
Dr. Ron Wright
23 years experience
Check preg test: Although it is likely bleeding due to having come off of depo, anyone having unprotected sex is at risk for pregnancy. Check a preg test and call you... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked:
Off Depo-Provera injection for 2months. I start my period sep1-5. I had unprotected sex sep5. 2 days later I started spotting lightly. Sep11 & nauseous. preg?
Dr. Mary David
Specializes in Obstetrics and Gynecology
Possible: It is possible but not likely that your symptoms are being caused by pregnancy. you would be expected to ovulate about 9/15 and would not be likely to... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 25-year-old female asked:
I been on Depo-Provera for two years my last shot I got at the last minute to get got it three days after having unprotected sex I am havin prego symptoms.
Dr. Douglas Lawson
Obstetrics and Gynecology 29 years experience
Depo: depo isn't 100% effective, so there is always a potential for failure. Check a pregnancy test.
Created for people with ongoing healthcare needs but benefits everyone.
A 37-year-old female asked:
I've been spotting since I received my last Depo-Provera shot almost 3 months ago.I've been on the shot for almost three years..is this normal?
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Depo bleeding: Bleeding on depoprovera is highly variable. There is no normal time for your period on this birth control method. Most have no periods. Some have i... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 19-year-old female asked:
I recently started the Depo-Provera shot and it'll be 3 months next month. I've been spotting for the past 2 weeks and haven't been able to enjoy sex with him?
Dr. Mark Perloe
Fertility Medicine 46 years experience
Spotting is normal: Spotting or abnormal bleeding is an expecting feature of Depo-Provera (medroxyprogesterone) Provera (medroxyprogesterone). You may find after a few mo... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Feb 6, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.